Oklahoma, 2011

High Wind in Oklahoma, November 26, 2011

November 26, 2011 · NWS AMA · 4 events in 1 county or zone

A strong cold front moved through the Oklahoma Panhandle during the morning hours. A tight pressure gradient behind the front resulted in non-thunderstorm gradient winds across the western Oklahoma Panhandle.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A strong cold front moved through the Oklahoma Panhandle during the morning hours. A tight pressure gradient behind the front resulted in non-thunderstorm gradient winds across the western Oklahoma Panhandle. There were no reports of damage or injuries caused by these high winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 26, 5:52 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Nov 26, 5:52 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
552 AM CST SAT NOV 26 2011

.AVIATION...
FOR THE 12Z TAFS... THE FOCUS CONTINUES TO BE ON WINDS FOR ALL SITES
THROUGH THE TAF PERIOD. BEHIND A COLD FRONT...WINDS HAVE DRAMATICALLY
INCREASED ACROSS THE PANHANDLES. AT ALL SITES DURING THE DAY...WINDS
WILL BE SUSTAINED ABOVE 35KTS AND GUSTING ABOVE 50KTS. A HIGH WIND
WARNING IS IN EFFECT FOR ALL SITES UNTIL 00Z AND AN AWW FOR KAMA
REMAINS IN EFFECT UNTIL 00Z. WINDS WILL DIE DOWN QUICKLY THIS EVENING
WITH THE SETTING SUN DROPPING WINDS DOWN NEAR 10 KTS AFTER 00Z.
OTHERWISE...VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE NEXT 24
HOURS.

&&

.DISCUSSION... /ISSUED 330 AM CST SAT NOV 26 2011/

MAIN CONCERN FOR TODAY WILL BE STRONG WINDS.  HAVE EXPANDED HIGH
WIND WARNING TO INCLUDE SECTIONS ON THE CAPROCK.  WIND ADVISORY WILL
REMAIN IN EFFECT FOR REMAINING EASTERN ZONES.  TIGHT PRESSURE
GRADIENT WILL INTENSIFY FURTHER TODAY...AND AS CLEARING OCCURS BEHIND
EXITING MID-LEVEL TROF...DEEP MIXING OF STRONG WINDS IS EXPECTED TO
OCCUR.  PRIOR TO DEPARTURE OF MID-LEVEL TROF...CLOUDS AND ISOLATED
SPRINKLES CAN BE EXPECTED PRIOR TO 16Z THIS MORNING...PRIMARILY
OVER EASTERN SECTIONS.  WINDS EXPECTED TO DIMINISH QUICKLY EARLY
THIS EVENING.  HIGH TEMPERATURES TODAY EXPECTED TO BE 10 TO 20
DEGREES COOLER THAN THOSE OF YESTERDAY DUE TO THE STRONG COLD AIR
ADVECTION TODAY.

DRY NORTHWEST FLOW ALOFT EXPECTED TO CONTINUE THROUGH AT LEAST
WEDNESDAY.  MODELS THEN DIVERGE WITH UPPER AIR PATTERN...BUT WE
WILL KEEP FORECAST DRY.

RESPECTABLE WARMUP GETS UNDERWAY SUNDAY AND MONDAY.  COLD FRONTAL
PASSAGE LATE MONDAY AND MONDAY NIGHT WILL MAKE FOR A COOLER DAY ON
TUESDAY.  BRIEF RECOVERY EXPECTED ON WEDNESDAY THEN NEXT COLD FRONG
WEDNESDAY NIGHT AND EARLY THURSDAY RESULTS IN COOLER CONDITIONS
THURSDAY AND FRIDAY.  03

COCKRELL

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS THE WESTERN
TEXAS PANHANDLE...AS AFTERNOON RELATIVE HUMIDITIES FALL TO AROUND
20 PERCENT.  RELATIVE HUMIDITY VALUES FALL INTO THE 10 TO 20
PERCENT RANGE ON SUNDAY...BUT NORTHWEST WINDS WILL REMAIN BELOW 20
MPH.  ON MONDAY...RELATIVE HUMIDITIES FALL INTO THE 15 TO 25
PERCENT RANGE...BUT WINDS WILL NOT BE STRONG.  MINIMUM RELATIVE
HUMIDITY VALUES MODERATE TUESDAY THROUGH FRIDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: COLLINGSWORTH...DONLEY...GRAY...HEMPHILL...
     LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.

     HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER.

     HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

19/03
Hazardous weather outlook, Nov 26, 5:35 AM CST, 3 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
535 AM CST SAT NOV 26 2011

OKZ001>003-TXZ001>020-270000-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
535 AM CST SAT NOV 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

VERY STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT MOVING THROUGH THE
REGION. A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN TWO THIRDS
OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 6 PM. NORTH AND NORTHWEST
WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FOR THESE
LOCATIONS. FOR THE REST OF THE TEXAS AND OKLAHOMA PANHANDLES...A WIND
ADVISORY WILL BE IN EFFECT UNTIL 6 PM FOR WINDS OF 30 TO 35 MPH WITH
GUSTS TO 55 MPH.

ACROSS THE WESTERN TEXAS PANHANDLE...THE STRONG WINDS...COMBINED
WITH LOW RELATIVE HUMIDITY VALUES WILL LEAD TO ELEVATED FIRE WEATHER
CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS THE WESTERN TEXAS
PANHANDLE.

COCKRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Cimarron

When
November 26, 9:10 AM CST to 9:11 AM CST
Where
Cimarron forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

High Wind, Cimarron

When
November 26, 10:15 AM CST to 10:16 AM CST
Where
Cimarron forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

High Wind, Cimarron

When
November 26, 10:20 AM CST to 10:21 AM CST
Where
Cimarron forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

High Wind, Cimarron

When
November 26, 11:45 AM CST to 11:46 AM CST
Where
Cimarron forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353464, 353465, 353466, 353467.